MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ILS 29MM, STRAIGHT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ILS 29MM, STRAIGHT; STAPLE, IMPLANTABLE
Catalog Number SDH29A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Only event year known: 2019.Batch # p57r9h.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during a hemicolectomy, sdh circular stapler did not fire.The surgery was delayed by 15-minutes.Replaced with a new stapler to complete the surgery.There were no patient consequences.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Batch # p57r9h.Device evaluation summary: the analysis results found that the sdh29a device arrived with no apparent damage.The breakaway washer was present and uncut, the device was fully loaded with staples, indicating that the device had not being fired.The device was tested for functionality with the returned washer and it fired and formed all the staples as well as completely cut the test media and the breakaway washer without incident.The staple line was complete, and the staples meet the staple form release criteria.The event described could not be confirmed as the device performed without any difficulties noted.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
ILS 29MM, STRAIGHT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9371038
Report Number3005075853-2019-23769
Device Sequence Number3461379
Product Code GDW
UDI-Device Identifier10705036003533
UDI-Public10705036003533
Combination Product (Y/N)N
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2022
Device Catalogue NumberSDH29A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/20/2019
Patient Sequence Number1